Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 91, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 26, 2017, 3:24 PM CDT for Wayne County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2017, 3:24 PM CDT (20:24 UTC)
- Expired
- Apr 26, 2017, 4:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 76 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 12:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
091
WUUS53 KPAH 262024
SVRPAH
ILC191-262100-
/O.NEW.KPAH.SV.W.0091.170426T2024Z-170426T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
324 PM CDT WED APR 26 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Western Wayne County in south central Illinois...
* Until 400 PM CDT
* At 324 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Woodlawn to 6 miles northwest
of Bluford to near Mount Vernon, moving northeast at 50 mph. These
storms continue to produce large hail and damaging winds, and have
a history of winds gusting to 70 mph, so take cover now!
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Wayne City, Cisne, Sims, Keenes and Johnsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3860 8839 3825 8847 3826 8870 3861 8870
3861 8866
TIME...MOT...LOC 2024Z 226DEG 45KT 3841 8893 3837 8885 3829 8883
HAIL...1.00IN
WIND...70MPH
$$2 follow-up statements
940
WWUS53 KPAH 262047
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
347 PM CDT WED APR 26 2017
ILC191-262100-
/O.CON.KPAH.SV.W.0091.000000T0000Z-170426T2100Z/
Wayne IL-
347 PM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN WAYNE COUNTY...
At 347 PM CDT, severe thunderstorms were located along a line
extending from near Xenia to Cisne, moving northeast at 50mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Cisne and Johnsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3845 8842 3847 8870 3861 8870 3861 8866
3860 8839
TIME...MOT...LOC 2047Z 238DEG 40KT 3859 8864 3851 8847
HAIL...1.00IN
WIND...70MPH
$$551
WWUS53 KPAH 262056
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
356 PM CDT WED APR 26 2017
ILC191-262106-
/O.EXP.KPAH.SV.W.0091.000000T0000Z-170426T2100Z/
Wayne IL-
356 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE COUNTY WILL
EXPIRE AT 400 PM CDT...
The storm which prompted the warning was moving out of the area.
Therefore the warning will be allowed to expire at 400 PM CDT.
A severe thunderstorm watch remains in effect until 700 PM CDT for
south central Illinois.
LAT...LON 3845 8842 3847 8870 3861 8870 3861 8866
3860 8839
TIME...MOT...LOC 2056Z 214DEG 39KT 3859 8841
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:51 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 26, 2:51 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Paducah KY 251 PM CDT Wed Apr 26 2017 .SHORT TERM...(Tonight through Friday night) Issued at 152 PM CDT Wed Apr 26 2017 Fairly high confidence in the short term. A cold front was perched just northwest of the region. It extended from Wisconsin to near St Louis and Springfield MO into Texas. By 00z this front should be nearing the confluence of the Mississippi and Ohio rivers. The front should exit the area by 12z Thursday. Strong and some severe storms were developing well ahead of the front over SEMO this morning and spreading into southwest Illinois this afternoon. These storms were fairly isolated but producing some winds in excess of 60 mph and small hail. As the front approaches later this afternoon and evening would expect to see more widespread convection with severe and heavy rain possible. After midnight start to end the thunder chances from west to east as we lose our CAPE. Expect a lull for Thursday. A warm front will lift into the area Friday bringing rain chances back to the region. We will cool down a good deal Thursday and then rebound right back above normal Friday as the warm makes its way through. .LONG TERM...(Saturday through Wednesday) Issued at 152 PM CDT Wed Apr 26 2017 Confidence remains high on an unsettled upcoming weekend with both heavy rain and severe potential. Less confidence in the exact timing and location of where the heaviest rain and best severe threat will be. An upper level trough will pivot into the southern Plains on Saturday as ridging takes shape over the southeast U.S. On Sunday the trough will eject northeast into our region, moving into the Great Lakes on Monday. Deep southwesterly flow will remain in place this weekend, with ample moisture present for heavy rains. On Saturday, a warm front will lift north of the region resulting in precip chances decreasing from the south. Most of the area may end up dry by the afternoon and evening hours as our area becomes fully engulfed in the warm sector. Our northern and western counties may not see as long of a break in the rain and storms. By Saturday night, the upper level trough is nudging close enough to increase PoPs from the west as the better lift and upper dynamics move closer. Highest PoPs will push across the area through the day on Sunday. At this time, it looks the back edge will push east through the evening and much of the area may end up dry by after midnight. As far as severe potential on Sunday, it will be dictated by just how much instability is present and the exact timing of the front through the area. Models hint there will at least be modest instability along with strong forcing and deep layer shear. Currently, the cold front looks to advance east through the area during the afternoon into the early evening hrs, which would be near prime time for enhanced storm activity. Will continue to monitor this closely. Guidance continues to indicate several inches of QPF Saturday night into Sunday, refer to the latest Hydrologic Outlook for details. Holding off on issuing any sort of Flood Watch at this time. The trough lifts north on Monday, leaving the Quad State dry for Monday and at least the first part of Tuesday. A shortwave looks to push into the area sometime later Tuesday and Wednesday, with PoPs returning possibly by Tuesday afternoon and increasing into Wednesday. Temperatures will be warmest on Saturday, into the 80s in many locations, before cooling down below normal in the 60s on Monday. A warming trend then commences with most areas back above 70 on Tuesday. && .AVIATION... Issued at 152 PM CDT Wed Apr 26 2017 Low level moisture continues to spread low VFR cigs northeast thru the area, with some MVFR cigs even noted in portions of southeast MO. A line of storms over southeast MO will continue lifting off to the northeast while gradually moving east. Strong to severe storms will remain possible through the afternoon and evening hrs, especially over southeast MO and southwest IL. Storms will also bring strong gusty winds in addition to reduced ceilings and visibilities to MVFR or perhaps IFR levels. South winds will average 10 to 15 knots with occasional gusts to 25 knots ahead of the front. Behind the front, winds will shift to the west/southwest as ceilings look to remain in the MVFR to low end VFR range through the overnight and much of the morning hrs. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...KH LONG TERM...SP AVIATION...SP
Hazardous weather outlook, Apr 26, 4:38 AM CDT, 10 hours 46 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Paducah KY 438 AM CDT Wed Apr 26 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 438 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight The development of isolated thunderstorms cannot be ruled out over southeast Missouri and southwest Illinois through early this afternoon. Severe weather is not expected with this activity. Strong to potentially severe thunderstorms are expected to form along and ahead of a cold front over southeast Missouri by mid to late afternoon. Initially, storms will be capable of producing large hail, damaging winds, and an isolated tornado. A line of thunderstorms should progress into southern Illinois and far western Kentucky by early evening. Damaging winds will be the primary concern. The severe threat will diminish quickly as the storms move east towards the Wabash River and the Land Between the Lakes by late evening. Lightning and locally heavy rain will also accompany thunderstorm activity. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Multiple rounds of thunderstorms are expected Friday through Sunday. Heavy rainfall is expected over portions of the region. Please refer to the Hydrologic Outlook for details. In addition, strong to severe thunderstorms will be possible through the period. At this time, the best chance of severe storms appears to be with a warm frontal passage Friday night, in addition to the cold frontal passage Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed by mid to late afternoon in southeast Missouri, and throughout southern Illinois and the Purchase Area of western Kentucky by early evening. Spotters are also encouraged to monitor the latest forecasts for possible activation over the upcoming weekend. RJP/GM
In the hours before
Local storm report, Apr 26, 3:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST DU QUOIN 38.00N 89.24W
04/26/2017 M50 MPH PERRY IL EMERGENCY MNGR
TORRENTIAL RAIN REPORTED WITH THE STORM.
&&
SMITTYLocal storm report, Apr 26, 3:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
311 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 3 SSW MOUNT VERNON 38.28N 88.93W
04/26/2017 M70 MPH JEFFERSON IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 26, 3:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
312 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 3 SSW MOUNT VERNON 38.28N 88.93W
04/26/2017 M0.75 INCH JEFFERSON IL TRAINED SPOTTER
DIME SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Apr 26, 3:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
317 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG SESSER 38.09N 89.05W
04/26/2017 FRANKLIN IL EMERGENCY MNGR
OVERTURNED SEMI AND TRAILER ALONG HIGHWAY 154 AND CENTRAL
ROAD. FIRE RESCUE RESPONDING.
&&
SMITTYLocal storm report, Apr 26, 3:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
320 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM NON-TSTM WND GST MOUNT VERNON 38.32N 88.91W
04/26/2017 M60 MPH JEFFERSON IL PUBLIC
WALL CLOUD WITH ROTATION AND THREE QUARTER INCH HAIL
REPORTED WITH STORM.
&&
SMITTYLocal storm report, Apr 26, 3:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND GST MOUNT VERNON 38.32N 88.91W
04/26/2017 E60.00 MPH JEFFERSON IL PUBLIC
WALL CLOUD WITH ROTATION REPORTED WITH STORM.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:41 PM CDT | Special Weather Statement | PAH | Jackson, Perry, Union | 49 min |
| Apr 26, 1:56 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 34 min |
| Apr 26, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 17 min |
| Apr 26, 2:30 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 33 min |
| Apr 26, 2:47 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson | 58 min |
| Apr 26, 3:54 PM CDT | Special Weather Statement | PAH | Edwards, Wabash, Wayne | 36 min |
| Apr 26, 4:52 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Jackson, Union | 12 min |
| Apr 26, 6:17 PM CDT | Special Weather Statement | PAH | White | 28 min |
| Apr 26, 6:42 PM CDT | Special Weather Statement | PAH | Johnson, Pulaski | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.